Alert archive / Washington / Wind Advisories in 2019
Wind Advisory 9, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Oct 28, 2019, 2:37 AM PDT for 6 counties in Washington; Bonner County, Boundary County, Kootenai County, Idaho. It took effect at Oct 28, 2019, 12:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2019, 2:37 AM PDT (09:37 UTC)
- In effect from
- Oct 28, 2019, 12:00 PM PDT
- Expired
- Oct 28, 2019, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Adams County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA
The radar
The Spokane radar (KOTX), 40 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2071 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
711 WWUS76 KOTX 280937 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 237 AM PDT Mon Oct 28 2019 WAZ043-290000- /O.NEW.KOTX.WI.Y.0009.191028T1900Z-191029T0300Z/ Okanogan Valley- Including the cities of Omak, Okanogan, Brewster, Bridgeport, Oroville, and Nespelem 237 AM PDT Mon Oct 28 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Okanogan Valley. * WHEN...From noon today to 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Driving of high profile vehicles could become difficult at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ001-290000- /O.NEW.KOTX.WI.Y.0009.191028T2200Z-191029T0700Z/ Northern Panhandle- Including the cities of Sandpoint, Rathdrum, Bonners Ferry, Priest River, and Eastport 237 AM PDT Mon Oct 28 2019 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Panhandle. * WHEN...From 3 PM this afternoon to midnight PDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Driving of high profile vehicles could become difficult at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
063 WWUS76 KOTX 282122 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 222 PM PDT Mon Oct 28 2019 IDZ002-WAZ035-036-290600- /O.EXA.KOTX.WI.Y.0009.191028T2200Z-191029T0700Z/ Coeur d'Alene Area-Upper Columbia Basin-Spokane Area- Including the cities of Coeur d'Alene, Post Falls, Hayden, Worley, Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Spokane, Cheney, Davenport, and Rockford 222 PM PDT Mon Oct 28 2019 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Washington, Upper Columbia Basin and Spokane Area. In Idaho, Coeur d'Alene Area. * WHEN...From 3 PM this afternoon to midnight PDT tonight. The arctic front and the arrival of windy conditions is expected to reach the Spokane area by 5 PM and the Upper Columbia Basin between 6-7 PM. * IMPACTS...Wind chill readings will drop into the teens this evening. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Driving of high profile vehicles could become difficult at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ043-290300- /O.CON.KOTX.WI.Y.0009.000000T0000Z-191029T0300Z/ Okanogan Valley- Including the cities of Omak, Okanogan, Brewster, Bridgeport, Oroville, and Nespelem 222 PM PDT Mon Oct 28 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Okanogan Valley. * WHEN...Through 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Driving of high profile vehicles could become difficult at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ001-290600- /O.CON.KOTX.WI.Y.0009.191028T2200Z-191029T0700Z/ Northern Panhandle- Including the cities of Sandpoint, Rathdrum, Bonners Ferry, Priest River, and Eastport 222 PM PDT Mon Oct 28 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Panhandle. * WHEN...Through midnight PDT tonight. * IMPACTS...Wind chill readings in the single digits and teens through this evening. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Driving of high profile vehicles could become difficult at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
533 WWUS76 KOTX 290259 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 759 PM PDT Mon Oct 28 2019 WAZ043-290400- /O.EXP.KOTX.WI.Y.0009.000000T0000Z-191029T0300Z/ Okanogan Valley- Including the cities of Omak, Okanogan, Brewster, Bridgeport, Oroville, and Nespelem 759 PM PDT Mon Oct 28 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Northerly winds will gradually decrease overnight. Expect winds of 15 to 25 mph with local gusts to 35 mph through the evening. The gustiness should end after midnight. $$ IDZ001-002-WAZ035-036-290400- /O.EXT.KOTX.WI.Y.0009.000000T0000Z-191029T0300Z/ Northern Panhandle-Coeur d'Alene Area-Upper Columbia Basin- Spokane Area- Including the cities of Sandpoint, Rathdrum, Bonners Ferry, Priest River, Eastport, Coeur d'Alene, Post Falls, Hayden, Worley, Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Spokane, Cheney, Davenport, and Rockford 759 PM PDT Mon Oct 28 2019 ...WIND ADVISORY WILL NOW EXPIRE AT 8 PM PDT THIS EVENING... Northeast winds will gradually decrease overnight. Expect winds of 10 to 25 mph. Gusts to 35 mph are still possible near Sandpoint and from Spokane to Ritzville this evening. The gustiness should end after midnight. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Oct 28, 2:29 AM PDT, 8 minutes earlier.
Area forecast discussion, Oct 28, 2:29 AM PDT, 8 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
229 AM PDT Mon Oct 28 2019
.SYNOPSIS...
The arrival of an unusually strong cold front today will
bring blustery north winds and rapidly falling temperatures by
evening. By Tuesday morning, our region will likely be 20 degrees
below average with biting north winds. Dry and cold weather is
expected Wednesday with gradual warming through the remainder of
the week into the weekend.
&&
.DISCUSSION...
...Strong Arctic Front Passage this Afternoon and Evening...
Today through Tuesday...Cool and quiet weather persists across the
region under dry northerly flow aloft. Mid and high clouds have
increased across the forecast area, which will likely act to deter
strong radiational cooling for the rest of the night. As of this
writing, radar is also picking up on light returns over the Idaho
Panhandle. This is likely virga at this stage.
An arctic front currently over western Canada will drop southward
across the region this afternoon and tonight. This is a relatively
dry system, with the best chances of snow over Idaho and eastern WA.
Little if any snowfall is expected across the lowlands, with perhaps
a couple inches of snow over Lookout Pass.
Almost certainly more impactful will be the north to northeast winds
that develop in association with the arctic front. Windy conditions
should begin around midday to afternoon in the Okanogan Valley and
the northern ID Panhandle, then moving through the Spokane-CdA area,
Palouse, West Plains, and Columbia Basin later in the afternoon and
evening. Local wind gusts of 40-50 mph will be possible, especially
in channeled terrain. Wind advisories will be issued for the
strongest wind locations, including the Okanogan Valley and Purcell
Trench. It is rather unusual for gusty north to northeast winds of
this magnitude this time of year, and enhanced impacts will be
possible due to this fact.
These winds will usher in some of the coldest temperatures of the
season thus far. The temperature forecast for tonight will be a bit
tricky and will be highly dependent on how quickly winds drop off.
Locations that do decouple will have the potential to drop into the
teens, locally even single digits. Locations that remain better
mixed may see lows in the 20s to 30s.
Temperatures will be unseasonably cold during the day Tuesday, with
high temperatures in the 30s across the region under clear skies.
Dang
Tuesday night through Monday: The Inland Northwest will be under
predominantly northwest flow. A shortwave ridge of higher pressure
will move across on Wednesday, and then this will be followed be
an upper level disturbance for Thursday. Many areas will continue
to see very cold temperatures into Wednesday morning with lows
bottoming out in the low teens. Northern mountain valleys will see
the coldest temperatures in the single digits, and its not out of
the question for those colder pockets like Republic, Deer Park and
up near Priest Lake to drop to near zero. These temperatures will
be near record levels for the date in late October. The cold
temperatures will also set up strong inversions with poor
ventilation likely. Air Stagnation will be a potential concern
through the week. The shortwave trough for Thursday may weaken
inversions enough for mixing to increase a little bit; however,
after that, the strength of the inversion will depend on the
proximity of the longwave ridge of higher pressure offshore. It
appears as though this ridge will push enough into the Northwest
for additional shortwave disturbances to pass too far north to
create much relief. I anticipate that air stagnation concern will
at least continue through next weekend. Temperatures will slowly
moderate late in the week and over the weekend. Temperatures will
still be cold for Halloween. Anyone looking to spend time outdoors
next week should plan to bundle up, especially during nighttime
hours. /SVH
&&
.AVIATION...
12Z TAFS: VFR conditions and light winds will continue for all TAF
sites through 06z Tuesday. Patchy valley fog is possible near
lakes and rivers by early Monday morning in the northern valleys,
and possibly near KSFF. Mid and and high level clouds will increase
overnight into Monday morning. Winds will veer to the northwest to
north by afternoon with gustiness near KCOE before 00z Tuesday.
The strongest northeast gusts will be found between 00z to 06z
from KCOE, KSFF, KGEG, KPUW and KMWH. /rfox.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 43 16 35 15 37 20 / 30 20 0 0 0 0
Coeur d'Alene 41 15 35 13 37 21 / 30 20 0 0 0 0
Pullman 41 15 33 12 37 17 / 20 20 0 0 0 0
Lewiston 49 19 38 18 40 23 / 20 30 0 0 0 0
Colville 49 14 42 10 39 20 / 30 20 0 0 0 0
Sandpoint 40 14 35 13 38 19 / 50 20 0 0 0 0
Kellogg 37 14 32 15 36 21 / 60 20 0 0 0 0
Moses Lake 52 18 40 13 42 20 / 0 0 0 0 0 0
Wenatchee 52 22 38 17 40 25 / 0 0 0 0 0 0
Omak 51 19 40 14 40 22 / 0 10 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Wind Advisory from 3 PM this afternoon to midnight PDT tonight
for Northern Panhandle.
WA...Wind Advisory from noon today to 8 PM PDT this evening for
Okanogan Valley.
&&Hazardous weather outlook, Oct 27, 6:34 AM PDT, 20 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 634 AM PDT Sun Oct 27 2019 IDZ001-002-WAZ034>038-041>044-281400- Northern Panhandle-Coeur d'Alene Area-Moses Lake Area- Upper Columbia Basin-Spokane Area-Northeast Mountains- Okanogan Highlands-Wenatchee Area-East Slopes Northern Cascades- Okanogan Valley-Waterville Plateau- 634 AM PDT Sun Oct 27 2019 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Blustery north winds will develop Monday afternoon and persist into Monday evening. Areas prone to strong north or northeast winds will have the potential for gusts of 40 to 45 mph. A few communities that will likely experience the brunt of these cold winds are Sandpoint, Hayden, Post Falls, Sprague, Ritzville, Othello, Omak, and Oroville. The wind on Monday afternoon and evening may cause localized tree damage and isolated power outages. IDZ003-004-026-027-WAZ031>033-281400- Idaho Palouse-Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- 634 AM PDT Sun Oct 27 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time.
Nearby
Wind Advisories in Washington, 2019Wind Advisories in Idaho, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.